Thursday, February 26, 2015

Practice EKG Strips 418

Identify the following rhythms.

1. A 34 year old female is brought by her husband to the ER with complaints of weakness, palpitations, chest pain, shortness of breath, and nausea VS 98.4-188-30. BP 90/56. Sat 92%. She is placed on the monitor and the following rhythm is noted. An IV is started and oxygen administered at 2L/min. A trial dose of adenosine 6 mg is given while setting up for cardioversion. There was is no change in the rhythm. What is the recommended initial joule setting for cardioversion of SVT?











a. 50 J
b. 150 J
c. 200 J
d. 250 J

2. During a code in the ER of a 56 year old with a history of cocaine use, you pause for a rhythm check and note the following rhythm. What is the rhythm?












a. Ventricular tachycardia changing to torsades de pointes
b. Ventricular tachycardia changing to ventricular fibrillation
c. Ventricular tachycardia changing to atrial fibrillation
d. Ventricular tachycardia changing to polymorphic VT

3. During a cardiac arrest in the ER a patient receives a second shock at 200 J. Assessment of the post shock rhythm shows the following wide complex organized rhythm. However the patient remains pulseless and apneic. CPR is resumed. What is the next appropriate intervention or medication for this patient?











a. Continue CPR at a rate of 100 compression/min
b. Given Amiodarone 300 mg IV
c. Give Atropine 0.5 mg IV
d. Begin transcutaneous pacing at a rate of 80 bpm

4. During a cardiac arrest in the ER a patient receives a second shock at 200 J. A post shock analysis of the rhythm is done and the following rhythm changes are noted. What is the next appropriate intervention?











a. Give Vasopressin 40 units IV
b. Continue CPR with positive pressure ventilations
c. Check for a pulse
d. Prepare to defibrillate at 360 J after the next cycle of CPR is completed

5. What two medications are recommended to treat this pulseless rhythm?










a. Atropine and epinephrine
b. Epinephrine and vasopressin
c. Amiodarone and epinephrine
d. Epinephrine and lidocaine

Answers
1. a. 50 J.   The actual dose range is 50 - 100 J

2. b. Ventricular tachycardia changing to ventricular fibrillation

3. a. Continue CPR at a rate of 100 compression/min. The patient is pulseless so pacing will not really work. Atropine is given for symptomatic bradycardia. The rhythm is too slow for amiodarone.

4. c. Check for a pulse. An organized rhythm. It won't hurt to check for a pulse.

5. b. Epinephrine and vasopressin.  

No comments:

Post a Comment